MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367296
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed in sections and the (b)(4) fda registration number has been used for the manufacture report number.Initial reporter occupation: clinical quality value analysis consultant.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported with the use of the bd vacutainer® safety-lok¿ blood collection set there was an issue with safety shield difficult to activate.There was no report of injury or medical intervention.
 
Additional Manufacturer Narrative
Bd received samples from the customer facility for investigation.The samples were evaluated and the customer's indicated failure modes with the incident lot were not observed.Additionally, retention samples were selected from bd inventory for evaluation & testing and upon completion, no issues were observed as all samples met specifications.A review of the device history record was completed for the incident lot and, based on this review, all product specifications and requirements for lot release were met; there were no related quality non-conformances during manufacturing of the product.Based on evaluation of the customer and retain samples, the customer¿s indicated failure modes with the incident lot were not observed as all samples met the required specifications.Based on the investigation, a root cause could not be determined.The product was found to be in conformance and meet release specifications.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.The bd business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported with the use of the bd vacutainer safety-lok blood collection set there was an issue with safety shield difficult to activate.There was no report of injury or medical intervention.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key8047953
Report Number2243072-2018-01582
Device Sequence Number1586378
Product Code JKA
UDI-Device Identifier50382903672962
UDI-Public50382903672962
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K991088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2021
Device Catalogue Number367296
Device Lot Number8D2281
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date12/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;